Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 44, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 2, 2018, 3:15 PM EDT for Jefferson County, Leon County, Wakulla County, Florida. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2018, 3:15 PM EDT (19:15 UTC)
- Expired
- Jun 2, 2018, 4:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jefferson County, FL, Leon County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 33 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 3:25 PM EDT | TSTM WND DMG | Woodville, FL | SEVERAL LARGE LIMBS DOWN AND SOME SNAPPED TREES REPORTED IN THE WOODVILLE AREA. ONE LARGE LIMB DAMAGED A CAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 1:19 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.3 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1581 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
392
WUUS52 KTAE 021915
SVRTAE
FLC065-073-129-022000-
/O.NEW.KTAE.SV.W.0044.180602T1915Z-180602T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
315 PM EDT SAT JUN 2 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northeastern Wakulla County in Big Bend of Florida...
Southwestern Jefferson County in Big Bend of Florida...
Southeastern Leon County in Big Bend of Florida...
* Until 400 PM EDT.
* At 315 PM EDT, a severe thunderstorm was located near Woodville,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Woodville, St. Marks, Crawfordville, Tallahassee, Wakulla, Newport,
Apalachee Regional Park, Cody, Shadeville, Goose Pasture, Hells
Half Acre, Hyde Park, Wakulla Springs, Lutterloh, Eight Mile Pond,
Vereen, Plum Orchard, Southwood, Fanlew and Bethel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3021 8439 3036 8431 3044 8417 3027 8387
3024 8392 3020 8393 3019 8393 3019 8395
3015 8396 3015 8397 3013 8397 3007 8401
TIME...MOT...LOC 1915Z 295DEG 23KT 3034 8422
HAIL...<.75IN
WIND...60MPH
$$
ADL1 follow-up statement
596
WWUS52 KTAE 021946
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
346 PM EDT SAT JUN 2 2018
FLC073-021955-
/O.CAN.KTAE.SV.W.0044.000000T0000Z-180602T2000Z/
Leon FL-
346 PM EDT SAT JUN 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
Big Bend of Florida.
LAT...LON 3016 8420 3028 8408 3028 8407 3029 8407
3036 8403 3027 8387 3024 8392 3019 8393
3019 8395 3016 8396 3015 8396 3015 8397
3013 8397 3007 8401
TIME...MOT...LOC 1945Z 295DEG 23KT 3026 8401
$$
FLC065-129-022000-
/O.CON.KTAE.SV.W.0044.000000T0000Z-180602T2000Z/
Wakulla FL-Jefferson FL-
346 PM EDT SAT JUN 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EAST CENTRAL WAKULLA AND SOUTHWESTERN JEFFERSON COUNTIES...
At 345 PM EDT, a severe thunderstorm was located 11 miles east of
Woodville, moving southeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
St. Marks, Goose Pasture, Hells Half Acre, Fanlew, Plum Orchard and
Wacissa Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3016 8420 3028 8408 3028 8407 3029 8407
3036 8403 3027 8387 3024 8392 3019 8393
3019 8395 3016 8396 3015 8396 3015 8397
3013 8397 3007 8401
TIME...MOT...LOC 1945Z 295DEG 23KT 3026 8401
HAIL...<.75IN
WIND...60MPH
$$
ADLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 1:44 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 2, 1:44 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
144 PM EDT Sat Jun 2 2018
.AVIATION [Through 18Z Sunday]...
Widespread TSRA/+TSRA near all terminal through this evening.
Conditions will deteriorate around these storms to IFR/LIFR with
strong gusty winds in the vicinity. Outside of storm influence
conditions will range from MVFR to VFR with WNW winds under 10
kts. There is also a slight possibility for some patchy fog late
tonight.
&&
.PREV DISCUSSION [1000 AM EDT]...
.NEAR TERM [Through Today]...
Active weather will return to the region today as a weak surface
front moves through the region. A moist boundary layer remains in
place across the region and the atmosphere will quickly become
unstable later this morning as strong surface heating occurs. As a
result, CAPE values ranging between 2000-3000 J/Kg will be common
across the region this afternoon. This, coupled with forcing from
the aforementioned surface front will yield widespread thunderstorm
activity by early afternoon across the region. A weak lobe of
vorticity will advect into the region around the upper trough in
place over the eastern third of the CONUS late this morning/early
this afternoon, yielding a slight increase in mid level shear. As a
result, a few storms that develop this afternoon will be capable of
producing damaging wind gusts and small hail through the early
evening hours. Thunderstorm activity will wane with the loss of
daytime heating. Afternoon highs will rise into the upper 80s to low
90s.
.SHORT TERM [Tonight Through Monday]...
In the upper levels a trough extends from Virginia to Florida. A
ridge is centered over Texas. At the surface a low will be near
Virginia. A weak cold front will approach the region on Sunday and
move through Sunday night into Monday morning. This surface boundary
will increase shower and thunderstorm activity Sunday afternoon
through Sunday night. Forecast POPs are 40 to 60 percent for most
locations in the afternoon/evening on Sunday. POPs will remain
elevated at 30 to 40 percent after dark. A few strong to severe
storms are possible since instability is forecast to be very high
with CAPE 3000 to 4000 J/KG on Sunday. SPC has a marginal risk for
severe for most of the region.
By Monday morning most of the activity will be moving out as the
front moves through. Some showers and thunderstorms will still be
possible in parts of Big Bend Florida. By Monday afternoon high
pressure will be moving into the region. Highs will be in the lower
90s on Sunday and near 90 on Monday. The heat index will be near 100
degrees on Sunday. Drier air will move in on Monday bringing some
relief from the humidity. It will still be hot though.
.LONG TERM [Monday Night Through Saturday]...
A trough will be over the region until a ridge builds in on
Friday. At the surface weak high pressure will be in place until a
low with possibly a weak cold front approaches Wednesday into
Thursday. POPs will be fairly low this week. The best chance for
showers and thunderstorms will be Wednesday, Thursday and Friday
afternoons with POPs of 20 to 30 percent. Lows will be in the 60s
or near 70. Highs will be near 90.
.MARINE...
Westerly or southwesterly winds will be a little stronger this
weekend around 15 to 20 knots at times. On Monday winds will become
northwesterly as a weak cold front moves through. Seas will be 2 to
4 feet this weekend.
.FIRE WEATHER...
Red flag conditions are not expected through much of the next week.
Elevated chances for wetting rains will exist today and again on
Sunday before a drier pattern sets up for next week.
.HYDROLOGY...
Most local rivers are steady or falling. Except for the
Withlacoochee River and the Suwannee River which are gradually
rising. The Apalachicola River at Blountstown has crested and is
gradually falling.
Scattered showers and thunderstorms are forecast this weekend. Then
a drier weather pattern will be in place next week. Forecast rain
totals are one inch or less over the next seven days.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 96 74 93 65 / 20 40 40 10 0
Panama City 77 88 75 87 69 / 20 30 40 10 0
Dothan 73 94 71 88 63 / 20 60 40 0 0
Albany 73 94 72 89 63 / 20 50 40 0 0
Valdosta 73 94 73 90 64 / 20 40 40 10 0
Cross City 75 91 76 89 67 / 20 30 30 30 10
Apalachicola 77 87 76 87 70 / 20 30 30 20 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
for Coastal Bay-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Scholl
SHORT TERM...Pullin
LONG TERM...McD
AVIATION...Humphreys
MARINE...Pullin
FIRE WEATHER...McD
HYDROLOGY...PullinIn the hours before
Special weather statement, Jun 2, 2:22 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
222 PM EDT SAT JUN 2 2018
GAZ127>131-146>148-161-021915-
Berrien GA-Tift GA-Lanier GA-Worth GA-Colquitt GA-Irwin GA-Cook GA-
Turner GA-Ben Hill GA-
222 PM EDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COOK...IRWIN...BERRIEN...
SOUTHEASTERN TURNER...LANIER...NORTHEASTERN COLQUITT...TIFT...BEN
HILL AND SOUTHEASTERN WORTH COUNTIES UNTIL 315 PM EDT...
At 221 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Rhine to near Omega.
Movement was southeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Tifton, Nashville, Adel, Ocilla, Fitzgerald, Lakeland, Moultrie,
Sparks, Enigma, Omega, Ray City, Norman Park, Lenox, Ty Ty, Alapaha,
Phillipsburg, Mystic, Unionville, Schley and Meigs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central Georgia.
LAT...LON 3118 8354 3120 8388 3163 8357 3164 8340
3184 8326 3185 8318 3181 8313 3182 8311
3178 8299 3166 8300 3161 8306 3156 8306
3148 8311 3146 8315 3140 8314 3133 8306
3128 8304 3119 8305 3118 8297 3096 8297
TIME...MOT...LOC 1821Z 308DEG 26KT 3188 8315 3131 8361
55-SCHOLLSpecial weather statement, Jun 2, 2:27 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
227 PM EDT SAT JUN 2 2018
FLZ016-017-026-027-021930-
Liberty FL-Gadsden FL-Inland Wakulla FL-Leon FL-
227 PM EDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WAKULLA...
GADSDEN...NORTHEASTERN LIBERTY AND LEON COUNTIES UNTIL 330 PM EDT...
At 226 PM EDT, Doppler radar was tracking a strong thunderstorm near
Quincy, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Midway, Quincy, Tallahassee, Havana, Woodville, Florida State
University, Florida A And M, Tallahassee Comm College, Doak Campbell
Stadium, Gretna, Lake Bradford, Leon Sinks, Douglas City, Gaither
Community Center, Tallahassee Memorial Hosp, Florence, Jamieson,
Eight Mile Pond, Quincy Airport and Lowry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3042 8482 3070 8460 3070 8449 3063 8405
3024 8430
TIME...MOT...LOC 1826Z 290DEG 24KT 3053 8461
ADLSpecial weather statement, Jun 2, 2:36 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
236 PM EDT SAT JUN 2 2018
FLZ019-GAZ146>148-159>161-021915-
Madison FL-Berrien GA-Brooks GA-Lanier GA-Lowndes GA-Colquitt GA-
Cook GA-
236 PM EDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON...SOUTHERN
COOK...SOUTH CENTRAL BERRIEN...LOWNDES...SOUTHERN LANIER...BROOKS AND
SOUTHEASTERN COLQUITT COUNTIES UNTIL 315 PM EDT...
At 235 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Alapaha to Boston. Movement was east at 25
mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Lake Park, Adel, Quitman, Valdosta, Hahira, I-75 At Exit 16, Moody
Air Force Base, Remerton, Dasher, Morven, Cecil, Reed Bingham State
Park, Barretts, Greggs, Pinetta, Nankin, Empress, Clyattville, Brooks
Co A/p and I-75 At Exit 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
Big Bend of Florida...and south central Georgia.
LAT...LON 3086 8300 3085 8301 3085 8309 3083 8309
3083 8310 3080 8310 3079 8313 3063 8314
3063 8329 3062 8327 3059 8326 3055 8326
3052 8324 3051 8324 3071 8366 3119 8357
3097 8297 3087 8297
TIME...MOT...LOC 1835Z 290DEG 24KT 3146 8322 3079 8380
55-SCHOLLLocal storm report, Jun 2, 3:02 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
302 PM EDT SAT JUN 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TSTM WND DMG MOULTRIE 31.18N 83.79W
06/02/2018 COLQUITT GA 911 CALL CENTER
REPORTS OF TREES AND POWER LINES DOWN WITHIN
THE CITY OF MOULTRIE.
&&
RHSpecial weather statement, Jun 2, 3:08 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
308 PM EDT SAT JUN 2 2018
FLZ017>019-027-028-118-127-128-022015-
Inland Taylor FL-Coastal Wakulla FL-Coastal Jefferson FL-
Inland Jefferson FL-Madison FL-Inland Wakulla FL-Coastal Taylor FL-
Leon FL-
308 PM EDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAKULLA...
SOUTHWESTERN JEFFERSON...NORTHWESTERN TAYLOR...SOUTHEASTERN LEON AND
SOUTHWESTERN MADISON COUNTIES UNTIL 415 PM EDT...
At 308 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Woodville, moving southeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
St. Marks, Woodville, Crawfordville, Tallahassee, Wakulla, Ralford
Greenway, Newport, Cody, Shadeville, Hells Half Acre, Ebb, Wakulla
Springs, Lamont, Eridu, Cabbage Grove, Thomas City, Scanlon, Chaires,
Waukeenah and Wacissa.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
Big Bend of Florida.
LAT...LON 3002 8385 3012 8408 3009 8428 3020 8435
3052 8413 3037 8364
TIME...MOT...LOC 1908Z 295DEG 23KT 3038 8417
ADLLocal storm report, Jun 2, 3:15 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
315 PM EDT SAT JUN 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM TSTM WND DMG GREENWOOD 30.87N 85.16W
06/02/2018 JACKSON FL 911 CALL CENTER
REPORTS OF TREES DOWN IN THE GREENWOOD AREA.
&&
RHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 10:35 AM EDT | Rip Current Statement | TAE | Bay, Walton | 12 hr |
| Jun 2, 2:01 PM EDT | Special Weather Statement | TAE | Gadsden, Jackson | 59 min |
| Jun 2, 2:21 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 19 min |
| Jun 2, 2:27 PM EDT | Special Weather Statement | TAE | Gadsden, Leon | 63 min |
| Jun 2, 2:51 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Wakulla | 24 min |
| Jun 2, 3:08 PM EDT | Special Weather Statement | TAE | Jefferson | 67 min |
| Jun 2, 3:11 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Madison, Taylor | 49 min |
| Jun 2, 3:16 PM EDT | Special Weather Statement | TAE | Madison | 44 min |
| Jun 2, 3:34 PM EDT | Special Weather Statement | TAE | Washington | 56 min |
| Jun 2, 3:37 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 53 min |
| Jun 2, 3:47 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Taylor | 58 min |
| Jun 2, 3:52 PM EDT | Special Marine Warning | TAE | 83 min | |
| Jun 2, 4:08 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette, Madison, Taylor | 37 min |
| Jun 2, 4:21 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette, Taylor | 54 min |
| Jun 2, 4:24 PM EDT | Special Weather Statement | TAE | Walton | 51 min |
| Jun 2, 4:37 PM EDT | Special Marine Warning | TAE | 68 min | |
| Jun 2, 4:46 PM EDT | Special Weather Statement | TAE | Madison | 29 min |
| Jun 2, 4:49 PM EDT | Special Weather Statement | TAE | Walton | 41 min |
| Jun 2, 4:55 PM EDT | Special Weather Statement | TAE | Washington | 50 min |
| Jun 2, 5:02 PM EDT | Special Weather Statement | TAE | Dixie | 58 min |
| Jun 2, 5:20 PM EDT | Special Weather Statement | TAE | Walton | 55 min |
| Jun 2, 5:32 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 43 min |
| Jun 2, 5:38 PM EDT | Special Weather Statement | TAE | Jackson | 67 min |
| Jun 2, 6:08 PM EDT | Special Weather Statement | TAE | Jackson | 52 min |
| Jun 2, 6:14 PM EDT | Special Weather Statement | TAE | Washington | 61 min |
| Jun 2, 6:22 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 38 min |
| Jun 2, 6:32 PM EDT | Special Weather Statement | TAE | Holmes | 43 min |
| Jun 2, 6:53 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 37 min |
| Jun 2, 7:27 PM EDT | Special Weather Statement | TAE | Gadsden, Leon | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.